Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What causes acute cellulitis while on treatment for degenerative bone disease?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 692 Questions
Question
Hi my name is Kaiti, and I've had a long history with both blood and skin infections. My circulation in both lower legs is poor due to the years of streptococcal cellulitis that apparently got its start from a double knee injury in a head on collision a little more than thirty years ago. The initial treatment the day of the accident was a surface cleaning of saline and magazine stabbing and followed by 20+ stitches or sutures, no antibiotics were given upon discharge from the DR in a small NO regional hospital. That was in August of 1986! I have been having recurrent blood, bone, and skin infections on an average of two a year. Not all required hospitalization but I can safely say that 70% have overall, and in the past ten years I've been admitted eight times with two of them placing me on the critical list, with admissions nearly a month long wearing a "pick line" twice due to such poor blood veins in both arms. I nearly expired in the back of an ambulance in late October 2016, from an acute case of strepticepticemia This year on Thanksgiving Day of all days, I had to be taken into the E R for acute cellulitis in both lower legs. Through the years NO doctor or hospitals have been able to give me an accurate diagnosis of prognosis of the cause, reasons, or whatever??? Too what my future holds. I've been getting most (85%) of medical care at a Veterans Affairs Medical Center of hospital in NM, OR, and now XXXXXXX XXXXXXX What can you tell me? Oh one other detail -- The OLD in XXXXXXX VAMC diagnosed me with degenerative bone disease in 2006. Because of my chronic bone pain in my legs (especially the right leg) i have never been able too wear Tedd Hose ™ successfully without them exacerbating my pain levels, to the point of stripping them or even one time cutting them off with a pair of scissors! I've never been able to tolerate tight socks, hose, including pantyhose. So in case you are wondering about the why?'s of not wearing such devices, that's the reason. Extremely low tolerance to pain. I'm currently prescribed 50mg of Methadone a day which isn't really enough, BUT I'm scared to ask for anything stronger without being suspected somebody just looking for a free legal drug high recreationally. I hate drugs and believe me if I didn't need pain management that I can tolerate without some doctor suspecting ME of solicitation for drugs I wouldn't dare ask!! BUT THE truth is, I'm in extreme, chronic, (24/7) pain. And that's NOT including the recent onset of neuropathy in my left leg. I have too use Ambien™ to help me sleep through the pain. I hate it!! BUT what do I do when doctors at a government hospital won't make time to read and study a patient's medical history? And care enough to figure out a suitable plan of care? I'm exhausted!! I'm hanging on by the faith i have in Jesus Christ my Lord and Savior. The Bible says that He is Great Physician, I am praying for a miracle to either witness a miracle of divine intervention and restoration of my health OR in His abundant mercy HE closes my eyes and with the aid of His many angels, God takes ME home to Heaven. All it takes is a belief in your heart and a vocal confession of acceptance that Jesus Christ is the truth and the only son of God, who died for the win of humanity. For whosoever calls on His name, will be saved. I know where I'm going when this body finally quite working. But what about you? If today we're your last day, can YOU with a 100%+ confident conviction say yes? Okay so what can you tell me about my current health crisis??? I await your answer. My email is messiahsprincessdaughter357@outlook .com Thanks for your patience.
Sat, 9 Jun 2018 in Mental Health
 
 
Answered by Dr. Yogesh D 14 hours later
Brief Answer:
You need a pain medicine doctor to manage and a vascular surgeon.

Detailed Answer:
Hello,

Thank you for posting your query.

I am extremely sorry to hear the amount of pain and suffering you have endured over the past 30 years.

At the outset let me clarify one thing. You need extremely dedicated team of doctors to treat you and even with that you are unlikely to be completely free of pain suffering.

The damage that occurred during the accident has had cascading effects on your overall health, making it easier for infections to start and persist for long duration.

You will have to accept the fact that you can not be free of this suffering.

That said, a dedicated team of doctors can alleviate your suffering to a great degree.

Please consult a pain medicine specialist and a vascular surgeon in your area and ask them to go through your entire medical history at length and then aim at reducing your suffering.

Unfortunately I can not be of much help to you online.

The kind of medicines that are likely to be helpful for you are all highly controlled as you are very well aware and hence can not be advised over an online interaction.

I hope you will find answers from your treating doctors soon.

If you need any further assistance from me, please do write back to me.

Wishing you better health in this new year.

Happy new year.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor